How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Physician
Category: Dermatology
Satisfied Customers: 8781
Experience:  Doctor of Medicine
28323552
Type Your Dermatology Question Here...
Dr. SH is online now

How do i toughen my skin after being on steroids

Resolved Question:

how do i toughen my skin after being on steroids
Submitted: 1 year ago.
Category: Dermatology
Expert:  Dr. SH replied 1 year ago.
Thank you for your question.Since how long are you on steroids? and for what condition? and what kind of steroid?Do you have any other medical problems?Are you on medications for anything else?Please let me know.Regards
Customer: replied 1 year ago.
In response to your questions, I was on steroids for about 10 weeks ending in approximately mid-December 2015. I was being treated for a pneunomonial infection/chest infection. I am not sure which steroids were involved , but some were introvenous and some oral. I have COPD and AF. The medications I am currently on , I have been taking for 5 years and have not affected me.
Expert:  Dr. SH replied 1 year ago.
You mentioned COPD.Can you please let me know if you are on any inhaled steroid for COPD.Can you enumerate all the medications that you are on at the present moment.
Customer: replied 1 year ago.
My current medication is a follows, spiriva/tiotropium inhalation powder 18mg, seretide evohaler250, furosemide 40mg, digoxin 125mg, diltiazem hcl 180mg, ramipril 5mg, warfarin 3/4mg, atorvastatin 20mg, and eplerenone 25mg.
Expert:  Dr. SH replied 1 year ago.
Thank you for your response.You are still on a steroid inhaler in the form of seretide.Even though steroid inhalers have less side effects but these can also affect the skin as well when used over a prolonged period of time.I would strongly recommend that you should take calcium and vitamin D supplements along with the medications that you are on which will help strengthen your bones and your skin.I would also recommend keeping yourself well-hydrated, which will also help the skin.Let me know if you have more questions.Please rate me by clicking on one of the rating options at your end.Kindest regards
Dr. SH and other Dermatology Specialists are ready to help you